Jump to content
CrazyBoards.org

Recommended Posts

After being putting Depokote into tho old blood stream, Small side effect have started to creap in.

The first is head rushes after running the hone stare. They could sibside quickly My latest blood pressure was taken today..(home test Unit) and it showed is 130/112

The other things are having that off/axis almost clumsy feeling bumping into this and that. Also a pronounced slower gate when I walk.

Anyway I;m taking 750mgs and I have 2 full weeks till next appt to discuss these things with doc.

Are these things common with mood stabilizer's?

If you can think you can help please reply

Link to comment
Share on other sites

Every med - okay, well *almost* every med, takes time to sort through the s/e. They'll suck at first, I'll be honest, I think depakote is evil, but that's cause it made my hands shake, and I couldn't paint, and my creativity was non-existant. That doesn't mean it won't be good for you. Give it time. Common allowance is 6 weeks before making a decision about a med, unless you really can't live with the s/e. 750's still kinda low. Let your body get adjusted, and ask for small increases to help keep s/e under control. Has he talked about the ideal dosage?

Different stabilizers work different ways. I'm on lamictal and seroquel, I feel less stupid, and am productive now. It's all about finding the right balance, and it's taken me years. Don't lose hope too quickly.

I don't want to be a wet blanket here, and scare you, but a common side effect with depakote is hair loss. It can be slowed/stopped, so don't freak out. Vitamin E, biotin, zinc, and selenium. I don't know WHICH one is the magic bullet, but I took all four, and the hair loss reversed itself. might be a good idea to just start taking them from the start.

I'm really, REALLY not trying to scare you, just give you my personal experience. I say this with all my heart: good luck, and I hope it works well for you.

Link to comment
Share on other sites

I have seen depakote work wonders for a lot of people being treated for anything from seizures to dementia. I was not one of the lucky though. Don't get me wrong, I felt GREAT while I took it for a seizure disorder. It was just that I felt a little to great. I had suffered the very rare side effect of severe mania. When I went for my blood level check after 2 months my doctor took one look at the grin on my face and said I should never take it again. Oh well, it was good while it lasted. I'll just stick with my tranxene now. Good luck with your adventure and be sure to go for the follow up. Blood level checks are important.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...